# SDR CA030930008

- Difficulty date: September 24, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Cessna 172L
- Aircraft time: 9,470 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 175400114
- Condition: Leaking
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT NOTICED CO DETECTOR INDICATING MONOXIDE IN CABIN AND COULD DETECT EXHAUST ODOR. CABIN HEAT SHUT OFF AND VENTS OPENED AND UNSCHEDULED LANDING CARRIED OUT AT ERICKSON, MB.  MUFFLER WAS REPLACED BY AME WITH OVERHAUL ACORN WELDING UNIT AND FURTHER FLIGHT WAS UNEVENTFUL. PRESSURE TESTING OR REMOVED MUFFLER DETECTED TINY LEAK AT EXHAUST EXIT BAFFLE, NOT LEAKING INTO HEAT MUFFLER. NO LEAKAGE DETECTED INTO MUFFLER AREA, BUT SOOT WAS PRESENT IN MUFFLER. SUSPECT LEAKAGE OCCURS AT ELEVATED TEMPERATURES. AIRCRAFT WAS CURRENT WITH CF-90-03R2 HEAT MUFFLER INSPECTION.
